Maryland, 2022Flooding in Maryland, May 6 to 9, 2022
May 6 to 9, 2022 · NWS LWX · 22 events in 4 counties and zones
A line of thunderstorms crossing a warm front caused several instances of flooding across MD on May 6th into May 7th. Residual river flooding continued through May 9th due to excessive runoff.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms crossing a warm front caused several instances of flooding across MD on May 6th into May 7th. Residual river flooding continued through May 9th due to excessive runoff.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 6, 2:18 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, May 6, 2:18 PM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
318 PM EDT Fri May 6 2022
.SYNOPSIS...
Multiple lows will impact the region through Sunday. High
pressure returns through the middle parts of next week. Low
pressure system will sit off the eastern seaboard for most of
next week leading to continue cloud cover and chances for
showers.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
A warm front remains stalled to the south of our region this
afternoon as high pressure has wedged down into our region. The
850mb front is stalled near the PA/MD border and continues to be the
focus for precipitation as an overrunning flow continues through
this afternoon. Light showers have continued through the early parts
of this afternoon with embedded bands of moderate to heavy rain. A
break of precipitation has occurred in parts of central Virginia
with some lingering drizzle. A strong convective band of showers and
thunderstorms has been impacting portions of central and western
West Virginia over the past five hours. This line of storms is
starting to affect our counties along the Allegheny front this
afternoon. This line of storms has a history of producing 2 plus
inches of rain per hour with some areas in WV reporting over 3
inches so far. Our counties in western MD, far northern VA and the
eastern panhandle of WV received quite a bit of rain a few days ago
and currently have the lowest FFG of our region. I believe our
biggest flood concerns over the next 4 to 5 hours will be in these
low FFG areas where the band of storms from WV is projected to move
through this afternoon.
12Z HiRes guidance has backed off on the strong thunderstorm threat
for our region late this afternoon and into this evening but still
highlights parts of our far southern central VA counties. Based on
recent runs, a convective line is forecast to pass through our
forecast area later this afternoon and will likely bring periods of
heavy rain and some thunderstorms. Strong directional shear along
with modest CAPE along and south of the warm front will lead to the
main threat for strong to severe thunderstorms being focused over
parts of central VA this afternoon and into this evening. The main
SVR threats will be damaging winds, large hail and an isolated
tornado. A surface low is expected to form along the boundary and
pass through the region late this evening and into the early parts
Saturday morning. This low will drive a round of moderate rain
through the region through early Saturday morning.
The main low associated with the front is forecast to drop south of
our region on Saturday. An upper level low will pass nearby leading
to locally enhancement of precipitation. The threat for heavy
precipitation and flooding remains more uncertain for Saturday as
guidance is highlighting differing areas. I believe the main flood
threat for Saturday will be long duration flooding vs flash
flooding. Light to moderate rain will continue through Saturday
evening as the upper level low slowly shifts eastward off-shore. The
heaviest rain will likely be focused north of the upper low along
the MD/PA border but there remains some uncertainty on the location
of the heaviest rain. As the surface low pulls off to the east-
northeast Saturday afternoon, a strong low level jet will combine
with the a strong surface gradient to produce gusty winds mainly
north and east of the DC metro. Gusts of 30 to 35 knots out of the
northeast will be possible Saturday afternoon and into the evening
periods.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
The coastal low and the upper level low will start shifting off-
shore on Sunday. Shortwave energy on the backside of the upper low
will combine with a NE to easterly flow to produce some continued
showers through Sunday afternoon. It seems showers should be focused
east of the Blue Ridge Mtns on Sunday with some showers potentially
lingering into early Monday morning. A general northeast to easterly
flow lead to continue cooler condition on Sunday in the 50s. Gusty
winds over the Northeastern half of our CWA may linger into Sunday
afternoon with gusts of 25 to 30 knots possible.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As our slow-moving weekend system moves offshore and high pressure
builds behind it, Monday sets up an omega block pattern, keeping the
offshore low meandering along the Mid-Atlantic/Southeast coast. High
pressure remains in place keeping us dry, and eventually builds to
the north of the offshore wobbling low creating more of a rex block
pattern. Cool conditions thanks to N/NE flow will start the week
with below normal temperatures and gradually warm through the week.
The offshore low will eventually return to shore along the southeast
coast. Depending on how the low tracks, there is some potential for
precipitation (primarily south and east of I-95) Wednesday and
Thursday.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Showers will continue to impact all terminals through early Sunday
morning. Ceilings and visibilities will hover between MVFR and IFR
through this afternoon but will fully drop down into the IFR range
later this evening and continue through Saturday. Periods of LIFR
restrictions will be possible Saturday morning. A surface low will
shift off to the east on Saturday leading to strengthening gusts
over the NE half of the region. The MTN and BWI terminals may
experience gusts of 25 to 30 knots out of the northeast on Saturday.
Winds should start to lesson into Sunday but MVFR and IFR ceilings
are likely to continue as an on-shore flow forms.
Mostly VFR conditions are expected Monday and Tuesday, but sub-VFR
conditions are possible (particularly at night) depending on how the
low offshore develops.
&&
.MARINE...
Small Craft Advisory conditions are expected through Saturday
morning as a front lifts through our region . Gale conditions will
be possible Saturday afternoon through Sunday.
North to northeasterly flow will prevail through the period.
Channeling, as a result, will likely require SCA issuance over
portions of the waters Monday and Tuesday.
&&
.TIDES/COASTAL FLOODING...
An onshore flow will cause tidal anomalies to increase through
this evening as low pressure passes by to the south. The low
will remain off the coast through the weekend, causing elevated
water levels. Minor flooding is possible, but confidence is low
since the flow will be north of east.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch until 2 AM EDT Saturday for DCZ001.
MD...Flood Watch until 2 AM EDT Saturday for MDZ011-013-014-503>506.
Flood Watch until 2 AM EDT Saturday for MDZ001-003>005-501-502.
VA...Flood Watch until 2 AM EDT Saturday for VAZ052>054-501-505-506.
Flood Watch until 2 AM EDT Saturday for VAZ027-028-030-031.
WV...Flood Watch until 2 AM EDT Saturday for WVZ050>053-055-501>506.
MARINE...Gale Watch from Saturday evening through Sunday afternoon for
ANZ530>533-538>541.
Small Craft Advisory until 6 AM EDT Saturday for ANZ530>543.
Gale Warning from 6 AM to 6 PM EDT Saturday for ANZ530>533-
538>541.
Flood Watch until 2 AM EDT Saturday for ANZ535.
Gale Watch from Saturday afternoon through Sunday afternoon
for ANZ534-537-542-543.
&&
SYNOPSIS...JMG
NEAR TERM...BJL/JMG
SHORT TERM...JMG
LONG TERM...CAS
AVIATION...JMG/CAS
MARINE...JMG/CAS
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 6, 1:35 PM EST, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
235 PM EDT Fri May 6 2022
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-071845-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
235 PM EDT Fri May 6 2022
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...This Afternoon and Tonight
There is a risk for isolated severe storms late this afternoon
through the evening, particularly from near Fredericksburg into
southern Maryland. Damaging winds, hail, or an isolated tornado
are possible.
Flood Watches are in effect from 5 PM until 2 AM tonight for the
Washington, D.C. and Baltimore metro areas. Isolated to scattered
instances of flooding will be possible this evening and into the
overnight.
A Gale Watch is in effect for the Chesapeake Bay and adjoining
estuaries north of Drum Point Maryland starting tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
There is a risk for isolated to scattered instances of flooding
on Saturday.
A Gale Watch is in effect for the Chesapeake Bay and adjoining
estuaries north of Drum Point Maryland through Sunday, and for
the mid Chesapeake Bay, lower tidal Potomac River and the tidal
Patuxent River Saturday afternoon through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and into the
night.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-071845-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
235 PM EDT Fri May 6 2022
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...This Afternoon and Tonight
A Tornado Watch is in effect for Albemarle, Augusta, and Nelson
Counties in Virginia until 10 pm this evening.
Flood Watches are in effect this afternoon and continuing until 2
AM for portions of northern Virginia, northern Maryland, as well
as northern sections of the Shenandoah Valley and the eastern West
Virginia panhandle. Isolated to scattered instances of flooding
will be possible this evening and into the overnight.
There is a risk for isolated severe storms late this afternoon
through the evening, particularly near and south of Interstate 64.
Damaging winds, hail, or an isolated tornado are possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
There is a risk for isolated to scattered instances of flooding
on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and into the
night.
MDZ001-501-502-VAZ503-504-WVZ501>506-071845-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
235 PM EDT Fri May 6 2022
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...This Afternoon and Tonight
There is a risk for isolated severe storms late this afternoon and
through the evening, particularly across southern sections of the
Alleghenies.
Flood Watches are in effect from 12 PM this afternoon until 2 AM
tonight for much of the Alleghenies. Isolated to scattered
instances of flooding will be possible this afternoon and into the
overnight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
There is a risk for isolated to scattered instances of flooding
on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and into the
night.
Flood, Frederick
- When
- May 6, 5:15 PM EST to 7:15 PM EST
- Where
- Frederick County, 1.13 mi SE of Bolivar to 0.61 mi ESE of Bolivar
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.459, -77.584
Road was closed due to flooding at the intersection of Shank Rd. and Old National Pk.
Flood, Frederick
- When
- May 6, 5:15 PM EST to 7:15 PM EST
- Where
- Frederick County, 1.69 mi NW of Graceham to 1.7 mi NNW of Graceham
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.640, -77.398
Road was closed due to flooding at the intersection of Roddy Rd. and Roddy Creek Rd.
Flood, Frederick
- When
- May 6, 5:15 PM EST to 7:15 PM EST
- Where
- Frederick County, 1.61 mi SSW of St Anthony to 1.58 mi SSW of St Anthony
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.659, -77.364
Orndorff Rd. was closed due to flooding.
Flood, Frederick
- When
- May 6, 5:15 PM EST to 7:15 PM EST
- Where
- Frederick County, 3.19 mi ENE of Motters to 3.36 mi ENE of Motters
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.673, -77.278
Road was closed due to flooding at the intersection of Bridgeport Rd. and Gregg Rd.
Flood, Frederick
- When
- May 6, 5:15 PM EST to 7:15 PM EST
- Where
- Frederick County, 2.08 mi NE of Motters to 2.22 mi NE of Motters
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.671, -77.302
Several roads were closed around Tom's Creek where Keysville Rd. crosses it.
Flood, Frederick
- When
- May 6, 5:15 PM EST to 7:15 PM EST
- Where
- Frederick County, 0.93 mi SE of Emmitsburg to 1.05 mi SE of Emmitsburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.689, -77.320
Creamery Rd. was closed due to flooding near the Emmitsburg Wastewater Treatment Plant.
Flood, Frederick
- When
- May 6, 5:15 PM EST to 7:15 PM EST
- Where
- Frederick County, 0.82 mi WNW of Emmitsburg to 0.7 mi W of Emmitsburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.703, -77.345
Annandale Rd. was closed due to flooding where it crosses and then parallels Tom's Creek.
Flood, Frederick
- When
- May 6, 5:15 PM EST to 7:15 PM EST
- Where
- Frederick County, 0.48 mi NNE of Emmitsburg to 0.53 mi N of Emmitsburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.707, -77.328
Irishtown Rd. was closed due to flooding near the intersection with Waycross Ct.
Flood, Frederick
- When
- May 6, 5:15 PM EST to 7:15 PM EST
- Where
- Frederick County, 3.55 mi NW of St Anthony to 3.54 mi NW of St Anthony
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.720, -77.393
Hornets nest Rd. closed due to flooding along Friends Creek.
Flood, Frederick
- When
- May 6, 5:40 PM EST to 7:40 PM EST
- Where
- Frederick County, 1.28 mi WSW of Creagerstown to 1.37 mi SW of Creagerstown
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 39.574, -77.393
Big Hunting Creek was reported out of its banks, with several portions of Wilhide Rd. submerged in 1 foot of water. Additionally, several other small streams in this general area southwest of Creagerstown were out of their banks and closed portions of several roads.
Flood, Frederick
- When
- May 6, 8:15 PM EST to 10:15 PM EST
- Where
- Frederick County, 2.54 mi ESE of Motters to 2.68 mi ESE of Motters
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.630, -77.290
Sixes Bridge Rd. was closed due to flooding near the county line along Tom's Creek and the Monocacy River.
Flood, Allegany
- When
- May 6, 10:33 PM EST to May 7, 12:33 AM EST
- Where
- Allegany County, Jennings to 0.46 mi WNW of Jennings
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.650, -79.180
Several roads were submerged in flood waters in the Jennings area, especially along Jennings Rd. and Millers Rd.
Flood, Montgomery
- When
- May 7, 3:30 AM EST to 5:30 AM EST
- Where
- Montgomery County, 2.35 mi N of Mt Zion to 2.35 mi NNE of Mt Zion
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.213, -77.092
Flooding occurred on Zion Rd. at the Hawlings River.
Flood, Montgomery
- When
- May 7, 5:00 AM EST to 9:00 AM EST
- Where
- Montgomery County, 0.81 mi SW of Brighton to 0.61 mi SW of Brighton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.193, -77.042
Flooding occurred along Brighton Dam Rd. at the Hawlings River crossing. Water rescue reported around 6 AM.
Flood, Frederick
- When
- May 7, 6:24 AM EST to May 8, 11:24 AM EST
- Where
- Frederick County, 0.43 mi SE of Pearl to 1.38 mi W of Grove
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.396, -77.364
The stream gage on the Monocacy River near Frederick, MD (FDKM2) indicated that flooding occurred during the specified timeframe, reaching a peak crest of 17.67 ft on May 8th around 12:45 AM EST. At this level much of Pinecliff Park and Rivermist Park in Frederick are flooded. Buckeystown Community Park is also flooded with water approaching the parking lot. Waters are also approaching the Frederick city wastewater treatment plant and the Ballenger Creek wastewater treatment plant. Significant backwater flooding is occurring. Several roads will be closed along the river and adjoining creeks. Additionally, a stream gage upstream (FRMM2) also indicated flooding, reaching a peak crest of 20.73 feet around 11:00 PM EST. Impacts for this gage are essentially the same, as it is located just upstream from FDKM2.
Flood, Frederick
- When
- May 7, 8:47 AM EST to 4:40 PM EST
- Where
- Frederick County, 5.8 mi E of Emmitsburg to 5.93 mi E of Emmitsburg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.697, -77.221
The stream gage on the Monocacy River near Bridgeport reached flood stage during the specified times, reaching a peak crest of 13.89 ft at 12:00 PM on May 7th. At this level Baptist Rd. begins to flood near Bridgeport.
Flood, Washington
- When
- May 7, 11:20 AM EST to 1:20 PM EST
- Where
- Washington County, 0.49 mi NE of Pecktonville to 0.62 mi ENE of Pecktonville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.675, -78.044
Flooding occurred on Pectonville Rd. at Iron Bridge, closing the roadway.
Flood, Allegany
- When
- May 7, 12:09 PM EST to 6:37 PM EST
- Where
- Allegany County, 2.58 mi NE of Little Orleans to 2.36 mi NE of Little Orleans
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.656, -78.346
The stream gage on Sideling Hill Creek near Bellegrove reached flood stage during the specified timeframe, reaching a peak crest of 8.02 ft at 3:45 PM EST on May 7th. At this level lowlands near the creek begin to flood. Also a low spot on Allegany Line Road is likely also flooded.
Flood, Washington
- When
- May 7, 9:30 PM EST to May 8, 9:31 AM EST
- Where
- Washington County, 1.3 mi SE of Fairview to 1.08 mi ESE of Fairview
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.708, -77.832
The stream gage on Conococheague Creek near Fairview indicated flooding during the specified timeframe, reaching a crest of 10.19 ft on May 8th at 5:30 AM EST. At this level both Wishard Road and Kemp Mill Road are flooded.
Flood, Montgomery
- When
- May 8, 1:36 AM EST to May 9, 8:57 PM EST
- Where
- Montgomery County, 4.69 mi SW of Poolesville to 4.36 mi WSW of Poolesville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.096, -77.472
The stream gage on the Potomac River at Edwards Ferry indicated that flooding occurred for a period of around 43 hours, reaching a peak crest of 18.45 ft at 6:45 PM EST on May 9th. At this level the parking lot at Edwards Ferry is completely covered by water. The parking lot at Seneca is partially flooded. Additionally, floodwaters have entered the store at Whites Ferry.
Flood, Montgomery
- When
- May 8, 6:55 AM EST to May 9, 8:59 AM EST
- Where
- Montgomery County, 10.23 mi NW of Whites Ferry to 12.97 mi NW of Whites Ferry
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.305, -77.605
The stream gage on the Potomac River at Point of Rocks indicated that flooding occurred during the specified timeframe, reaching a peak crest of 18.29 ft at 7:30 PM EST on May 8th. At this level, there are several instances of flooding right along the river between Point of Rocks and Brunswick, with water approaching the structures at Brunswick Family Campground. Many islands within the Potomac river are flooded at this point as well. Many boat ramps and nearby parking lots are flooded at this stage as well.
Flood, Montgomery
- When
- May 8, 6:00 PM EST to May 9, 5:05 AM EST
- Where
- Montgomery County, 0.36 mi NNW of Kenwood to 0.42 mi E of Cabin John
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.955, -77.132
The stream gage on the Potomac River indicated that flooding occurred during the specified timeframe, reaching a peak crest of 10.16 ft at 10:45 PM on May 8th. At this stage, impacts are largely felt right along the river banks and at some of the islands in the Potomac itself. Several sections of trail right near the river will be closed, and Sycamore Island starts to see impacts as waters reach the canoe shed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in West Virginia, May 6 to 10, 20221 death · $1.1 million · 50 kt wind · 27 events
- Tornado and Hail in Virginia, May 6, 2022$3.1 million · EF0 · 25 events
- Tornado and Hail in North Carolina, May 6, 2022$765,000 · EF1 · 27 events
- Tornado and Hail in North Carolina, May 6, 2022$272,000 · EF1 · 42 events
- Tornado and Flash Flooding in Kentucky, May 6, 20223 injured · $76,000 · EF1 · 31 events
- Flood in Alaska, May 6 to 8, 2022$282,000 · 1 event
- Tornado and Hail in North Carolina, May 6, 2022$35,000 · EF1 · 15 events
- Hail and Damaging Winds in South Carolina, May 6, 20222 in hail · 57 events
- Damaging Winds in Alabama, May 6, 2022$56,000 · 56 kt wind · 16 events
- Hail and Damaging Winds in Georgia, May 6, 2022$14,000 · 1.75 in hail · 36 events
- Hail and Damaging Winds in Tennessee, May 6, 20221.5 in hail · 41 events
- Flooding and Heavy Rain in Pennsylvania, May 6 to 7, 2022$40,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1032465, 1032467, 1032470, 1032474, 1032475, 1032480, 1032483, 1032485, 1032486, 1032487, 1032489, 1032490, 1032492, 1032493, 1032592, 1032596, 1032494, 1032602, 1032579, 1032584, 1032586, 1032589.